How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16253
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My 60lb dog ate half of a 5/325 narco what should i do

Customer Question

my 60lb dog ate half of a 5/325 narco what should i do
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 1 year ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.
How long ago did she eat this?
Expert:  Dr. B. replied 1 year ago.
Hi again,
I have not heard back from you and therefore wanted to leave my thoughts about Daisy. Now her size works in our favor here. The reason is because both these drugs are used on rare occasion in dogs and therefore we do have an idea of safe dosing ranges and adverse effects that these can cause. Now the Hydrocodone is thankfully low enough, we'd expect no issue from that. And in this case, the acetaminophen dose is also quite low and therefore would not be an overdose for a 60lb dog. Therefore, while this drug at hight doses could cause GI upset, vomiting, breathing issues, and liver damage; this dose is not likely to do so.
Still since she has had this so recently, if you want to err on the side of caution, you can induce vomiting now. To induce vomiting at home, you can administer 3% hydrogen peroxide orally at a dose of 1ml per pound. (2 teaspoons per 10 pounds of body weight). You can give it via dropper, syringe, turkey baster -- just we want to give it orally and get into her. After giving this orally, move the abdomen around or get her to walk about to get things mixing. This should usually lead to vomiting. If it is unsuccessful after 10 minutes then it can be repeated twice more. And if we still have no vomiting, then we might want to consider seeing his ER vet so that the vet can administer apomorhpine (a very strong injectable emetic) to get this out of her system.
Alternatively or afterwards, you could also consider treating her with activated charcoal (1-4 grams per kilogram of body weight every 6-8 hours) for the next 24-48 hours to ensure you are blocking any absorption of this in her system. This is available over the counter at any pharmacy and can be administered in food or syringe fed mixed with water. If you do use this, remember to stay away from white carpets since it will stain.
Finally since GI upset is possible here if we were to see any sign at all, I would note that we'd want to monitor her and potentially offer a light diet (ie rice with boiled chicken or white fish) to offset that for her.
Overall, Daisy's weight does work in our favor here and neither drug is of a dose that we'd expect harm. Therefore, you can use the above and/or monitor her over the next 24 hours to make sure she has no issue from this.
I hope this information is helpful.
If you need any additional information, do not hesitate to ask!
All the best, *****
-----------------------------------------------------------------------------------------------------------------
If you have any other questions, please ask me – I’ll be happy to respond. -**Please remember to rate my service once you have all the information you need, as this is how I am credited for helping you. ** Thank you and hope to see you again soon! : )